Alert archive / Kentucky / Wind Advisories in 2024
Wind Advisory 6, NWS Louisville, KY
NWS Louisville, KY issued this wind advisory at Mar 24, 2024, 3:26 PM EDT for 10 counties in Indiana; 32 counties in Kentucky. It took effect at Mar 25, 2024, 8:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 3:26 PM EDT (19:26 UTC)
- In effect from
- Mar 25, 2024, 8:00 PM EDT
- Expired
- Mar 26, 2024, 6:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Louisville, KY
All 42 counties
Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Barren County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Hart County, KY, Jefferson County, KY, Larue County, KY, Logan County, KY, Marion County, KY, Meade County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY
The radar
The Louisville radar (KLVX), 33 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2490 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587 WWUS73 KLMK 241926 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 326 PM EDT Sun Mar 24 2024 INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054- 061>065-070>078-081-082-251000- /O.NEW.KLMK.WI.Y.0006.240326T0000Z-240326T2200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer- Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green- Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 326 PM EDT Sun Mar 24 2024 /226 PM CDT Sun Mar 24 2024/ ...WIND ADVISORY IN EFFECT FROM 8 PM EDT /7 PM CDT/ MONDAY TO 6 PM EDT /5 PM CDT/ TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 8 PM EDT /7 PM CDT/ Monday to 6 PM EDT /5 PM CDT/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The most likely timing and location of the strongest winds appears to be Monday night west of Interstate 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle on north south roads such as Interstates 65 and 165. Secure outdoor objects. && $$ 13
6 follow-up statements
586 WWUS73 KLMK 250901 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 501 AM EDT Mon Mar 25 2024 INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054- 061>065-070>078-081-082-252000- /O.CON.KLMK.WI.Y.0006.240326T0000Z-240326T2200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer- Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green- Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 501 AM EDT Mon Mar 25 2024 /401 AM CDT Mon Mar 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 6 PM EDT /5 PM CDT/ TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 8 PM EDT /7 PM CDT/ Monday to 6 PM EDT /5 PM CDT/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The most likely timing and location of the strongest winds appears to be Monday night west of Interstate 65. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CJP
070 WWUS73 KLMK 252004 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 404 PM EDT Mon Mar 25 2024 INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054- 061>065-070>078-081-082-260415- /O.CON.KLMK.WI.Y.0006.240326T0000Z-240326T2200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer- Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green- Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 404 PM EDT Mon Mar 25 2024 /304 PM CDT Mon Mar 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EDT /7 PM CDT/ THIS EVENING TO 6 PM EDT /5 PM CDT/ TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...From 8 PM EDT /7 PM CDT/ Monday to 6 PM EDT /5 PM CDT/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The most likely timing and location of the strongest winds appears to be Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KDW
131 WWUS73 KLMK 260007 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 807 PM EDT Mon Mar 25 2024 INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054- 061>065-070>078-081-082-261000- /O.CON.KLMK.WI.Y.0006.000000T0000Z-240326T2200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer- Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green- Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 807 PM EDT Mon Mar 25 2024 /707 PM CDT Mon Mar 25 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...Until 6 PM EDT /5 PM CDT/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
329 WWUS73 KLMK 260830 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 430 AM EDT Tue Mar 26 2024 INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054- 061>065-070>078-081-082-262200- /O.CON.KLMK.WI.Y.0006.000000T0000Z-240326T2200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer- Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green- Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 430 AM EDT Tue Mar 26 2024 /330 AM CDT Tue Mar 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... * WHAT...South winds 15 to 25 mph with peak gust up to 45 mph. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...Until 6 PM EDT /5 PM CDT/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BJS
672 WWUS73 KLMK 261510 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 1110 AM EDT Tue Mar 26 2024 INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054- 061>065-070>078-081-082-262200- /O.CON.KLMK.WI.Y.0006.000000T0000Z-240326T2200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer- Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green- Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1110 AM EDT Tue Mar 26 2024 /1010 AM CDT Tue Mar 26 2024/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS EVENING... * WHAT...South winds 15 to 25 mph with peak gusts up to 45 to 50 mph. * WHERE...Portions of southern Indiana and central Kentucky. * WHEN...Until 6 PM EDT /5 PM CDT/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
024 WWUS73 KLMK 262153 NPWLMK URGENT - WEATHER MESSAGE National Weather Service Louisville KY 553 PM EDT Tue Mar 26 2024 INZ076>079-083-084-089>092-KYZ023>032-034-038-045-046-053-054- 061>065-070>078-081-082-262300- /O.EXP.KLMK.WI.Y.0006.000000T0000Z-240326T2200Z/ Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio- Grayson-Hardin-Bullitt-Jefferson-Oldham-Trimble-Shelby-Spencer- Nelson-Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green- Taylor-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, Shelbyville, Taylorsville, Bardstown, Springfield, Hodgenville, Lebanon, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 553 PM EDT Tue Mar 26 2024 /453 PM CDT Tue Mar 26 2024/ ...WIND ADVISORY WILL EXPIRE AT 6 PM EDT /5 PM CDT/ THIS EVENING... The strongest winds are exiting the region to the north and east. Sustained winds of 15 to 20 mph with wind gusts of 25 to 35 mph will continue for the next few hours before subsiding after sunset. $$ CSG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 24, 2:08 PM EDT, 1 hour 18 minutes earlier. Its key messages:
- * Impactful storm system Monday through Tuesday with gusty winds, widespread rainfall, and a few storms possible. * Gusts of 30 to 40 mph possible for some late Monday night into Tuesday. Higher gusts possible, but confidence is low for now. * The mild, dry, and gusty winds on Monday could lead to increased fire danger.
Area forecast discussion, Mar 24, 2:08 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Louisville KY 208 PM EDT Sun Mar 24 2024 ...Updated Aviation Discussion... .KEY MESSAGES... * Impactful storm system Monday through Tuesday with gusty winds, widespread rainfall, and a few storms possible. * Gusts of 30 to 40 mph possible for some late Monday night into Tuesday. Higher gusts possible, but confidence is low for now. * The mild, dry, and gusty winds on Monday could lead to increased fire danger. && .UPDATE... Issued at 1133 AM EDT Sun Mar 24 2024 Satellite imagery is beginning to show increased upper cloud cover working in from the west, but with easterly winds trying to veer towards the south as surface low pressure to our west nears, increased WAA should help to begin lifting temperatures. Southern Kentucky is still on track to see the low 60s while northern areas will likely only see the 50s. && .SHORT TERM /THROUGH TONIGHT/... Issued at 317 AM EDT Sun Mar 24 2024 A dry day is in store for our Sunday due to mid-level ridging overhead and sfc high pressure to our north. This sfc high will promote a cool easterly flow for our area. Upper clouds will begin to increase by this afternoon, which will be in response to a low pressure system spinning up across eastern Colorado. Did knock temps down a few degrees from NBM to align with the median of all available model guidance, as the easterly flow and increasing cloud cover should result in temps underachieving today. Highs in the mid to upper 50s seem likely, possibly some low 60s across our south too. For tonight, we remain dry as the sfc high departs off to our northeast, and we await the arrival of our next system. An upper trough to our west will pivot across the southwestern US tonight, pushing the aforementioned sfc low to the east-northeast. With the sfc high departing, we'll begin to feel the influence of this sfc low as our winds turn to the southeast and promote a WAA regime. It'll be a mild night due to these winds and the increased cloud cover. Overnight lows will be in the 40s, with the warmer temps expected west of I-65 where southerly flow will be stronger. Speaking to that, a notable LLJ will be to our west, and the eastern periphery of it will be working into western Kentucky and southern Indiana tonight. Winds could become quite breezy west of I-65 tonight. && .LONG TERM /MONDAY THROUGH SATURDAY/... Issued at 317 AM EDT Sun Mar 24 2024 Monday - Tuesday Night... Pretty active stretch of weather expected through the early week time frame as a strong low pressure system moves from the central Plains through the western Great Lakes. A tight pressure gradient looks to set up between the ~990 mb surface low and high pressure centered over far eastern Canada. Meanwhile, upper ridging aloft centered up the Atlantic Coast will try to hold over our area, but will eventually give way to the ejecting trough out of the western CONUS. This will result in a largely dry, mild, and gusty Monday before widespread showers and a few t-storms overspread the area Monday night. Lingering showers and a few storms hang around for Tuesday into Tuesday night ahead of the trailing cold front. The jet dynamics with this system are quite impressive as models continue to suggest a very intense low level jet (70-75 knots) responding beneath the exit region of a 140 knot upper jet. This will provide large scale forcing along with excellent moisture transport ahead of the upper trough axis and trailing surface cold front. The good news is that it appears any surface or near-surface based instability will be hard to come by thanks to a strong low level inversion, and late surface moisture recovery. In fact, dew points on Monday afternoon will only be in the 30s before Monday night advection eventually brings Td's up into the low 50s. Given the degree of forcing expected combined with some meager elevated instability, do expect there could be some isolated thunder with any thin line convection embedded in the larger stratiform rain shield, so will continue to mention iso T. Not overly concerned about the severe threat, given the expected stable layer, however there is always some concern when you have a low level jet that strong combined with stronger showers or a storm that could realize some of those winds down to the surface. A widespread threat is not expected, but perhaps a few isolated stronger gusts could be possible with any more robust convection Tuesday morning. There is also concern for the gradient wind threat alone from later Monday afternoon through Monday night given the low level wind field. Although the peak of the LLJ core doesn't arrive over our area until overnight, and soundings show a pretty stout inversion over our area. We become a little less stable toward sunrise on Tuesday as the main line of convection from upstream approaches, and this appears to be our best shot at some stronger (possibly Wind Advisory criteria) gusts. Not confident enough at this time to go with any headlines given the expected stability, but certainly something to be mindful of over the next few forecasts. Given how dry the low level might be given how dry we get Monday afternoon, some of our best gusts may come on the leading edge of precipitation onset as the column saturates later Monday night. The dry slot of this system overspreads our area on Tuesday, cutting off the widespread precipitation. However, this will allow an opportunity to destabilize a bit into the afternoon and evening before the cold front finally pushes through. Models have been consistently showing some redevelopment, however not sure how robust this activity will be able to get, and it appears the best LLJ core will be off to the east by then. May have to keep an eye on Tuesday afternoon/evening as a sneaky/sleeper secondary threat of some gusty winds or even a strong storm or two, but confidence will remain low for now. Overall, rainfall totals look manageable in the .50" to .75" range for most. Monday highs should peak in the upper 60s to around 70, but this could also be a setup to overachieve in. May go a bit higher than guidance here. Monday night looks mild as well with lows in the 50s. Tuesday also looks mild before the cold front is able to swing through with highs in the mid and upper 60s. However, temps will be in the 30s to low 40s by dawn on Wednesday behind the strong cold front. Wednesday - Saturday... Canadian high pressure at the surface and unremarkable zonal flow aloft take hold for the remainder of the week into the first part of the weekend. Looking for a dry forecast through the rest of the work week, with perhaps some rain chance returning for Friday night or Saturday. Temperatures will be cooler in the 50s for Wed/Thu, before recovering back into the 60s and possibly lower 70s (SW CWA) for Friday/Saturday. && .AVIATION /18Z TAFS THROUGH 00Z TUESDAY/... Issued at 207 PM EDT Sun Mar 24 2024 VFR conditions are expected through the forecast period. Any issues are going to come from wind. Winds will continue to slowly veer towards the south, but won't reach a southerly direction until closer to midnight across southern Kentucky and closer to sunrise in southern Indiana and northern Kentucky. Tonight, a low level jet will crank up ahead of a low pressure system to our west. This will cause low level wind shear at all sites except LEX and RGA. Tomorrow, the same system will continue inching in from the west causing gusty conditions. HNB and BWG could see some 30 to 35 knot gusts during the morning hours. Later in the day, gusts will expand eastward. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...None. IN...None. && UPDATE...KDW SHORT TERM...CJP LONG TERM...BJS AVIATION...KDW
Hazardous weather outlook, Mar 24, 4:09 AM EDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 409 AM EDT Sun Mar 24 2024 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-250815- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey- Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair- Russell-Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 409 AM EDT Sun Mar 24 2024 /309 AM CDT Sun Mar 24 2024/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Mild, dry, and gusty conditions on Monday could lead to increased fire danger across the area. Gusty winds continue into Monday night and Tuesday with occasional speeds over 30 mph possible. Locally stronger gusts over 40 mph can't be ruled out with any stronger shower or storm through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters may be needed on Tuesday to report any gusts over 40 mph, or any impacts from gusty winds. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. BJS
Nearby
Wind Advisories in Kentucky, 2024Wind Advisories in Indiana, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.